MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTSCR 8X23MM *EA; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231810
Medical Device Problem Codes Difficult to Advance (2920); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that the milagro intscr 8x23mm device was not possible to screw into the canal correctly; and that it could not be removed from the screwdriver.Another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that when trying to place the screw in the canal, it was not possible to screw it correctly.When removing it to restart the placement, it was noted that it could not be removed from the screwdriver.It was necessary to use another screw and place it with another screwdriver.The anchor was returned to mitek for evaluation.Mitek then conducted visual of device received.Visual observation indicates that the external geometry of the screw was stripped from the threads.There were marks of wear on the proximal structure and the hex shape of the screw had a slightly deformation.The screwdriver used in this procedure was not received for evaluation.To test its functionality, it was loaded onto a milagro advance driver test and could be inserted successfully; it did not show a resistance when it was removed.A manufacturing record evaluation was performed for the finished device lot number: 7l04480, and no nonconformances were identified.A further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of xxx devices that were released to distribution.Based on the visual inspection and the function test, this complaint cannot be confirmed.We cannot discern a specific root cause for the user to have experienced this issue.Due to the condition of the screw and no information was provided about the modular driver used, the possible root cause for the stripped can be attribute when the screwdriver was not seated properly in the screw head and while attempting the insertion caused the screw treads and or screw head to become stripped / unable to advance.However, it cannot be conclusively affirmed.As per ifu- 111244, place the appropriate size interference screw onto the tip of the cannulated hex driver that is the same length as the screw.Advance the hex driver over the nitinol guidewire into the gap between the graft and the tunnel wall.With tension on the graft, insert a guidewire into the gap between the graft and the tibial tunnel wall.It is mandatory to completely seat the milagro interference screw onto the correct driver for proper implant delivery.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the lot number and expiration date were reported as unknown on the initial report; and have been updated accordingly.Therefore, udi: (b)(4).

Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12453080
Report Number1221934-2021-02668
Device Sequence Number1194573
Product Code MAI
UDI-Device Identifier10886705010776
UDI-Public10886705010776
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number231810
Device Catalogue Number231810
Device Lot Number7L04480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/28/2021
09/30/2021
10/19/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/29/2021
10/04/2021
10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1